Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 169, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 1, 2005, 1:04 AM CDT for Denton County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2005, 1:04 AM CDT (06:04 UTC)
- Expired
- Jun 1, 2005, 2:02 AM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1091 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:45 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 31, 9:45 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 945 PM CDT TUE MAY 31 2005 .UPDATE... HAVE MADE SOME MINOR TWEAKS TO THE GRIDDED FORECAST. UPDATED ZONES WILL BE ISSUED WITH THE NEW SEVERE THUNDERSTORM WATCH. #58 && .AVIATION... 645 PM CDT TUE MAY 31 2005 A DIFFICULT AVIATION FORECAST THIS EVENING...AND WITH THIS IN MIND...WILL NOT DEVIATE FAR FROM THE CURRENT FORECAST. SHORT TERM GUIDANCE FROM THE RUC/NAM/GFS CONTINUES TO SUGGEST MCS DEVELOPMENT AS CONVECTIVE ACTIVITY CURRENTLY BETWEEN KAMA/KLBB MERGES WITH CELLS DEVELOPING ACROSS FAR SWRN OKLAHOMA. THE SYSTEM IS PROGGED TO MOVE SEWD OVERNIGHT AND SHOULD REMAIN TO THE SOUTHWEST OF THE METROPLEX TAF SITES...WITH KACT HAVING A HIGHER PROBABILITY OF IMPACT. HOWEVER...DUE TO UNCERTAINTY REMAINING IN THE TRACK OF THE SYSTEM... WILL MAINTAIN A TEMPO GROUP FOR TSRA AND MVFR CIGS FROM 01/06-10Z FOR METROPLEX SITES...AND 01/09-13Z FOR KACT. OTHERWISE...VFR CIGS AND LIGHT/VARIABLE WINDS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD. 65/DD && .DISCUSSION... A DIFFICULT FORECAST...AS IT USUALLY IS THE CASE WHEN INVOLVING MESOSCALE CONVECTIVE SYSTEMS. MODELS ARE IN GOOD AGREEMENT THAT CONVECTION WILL CONTINUE TO DEVELOP ACROSS THE PANHANDLE LATE THIS AFTERNOON AND AMALGAMATE INTO A MCS THIS EVENING. THE MODELS DO DIFFER SLIGHTLY IN WHERE MCS DEVELOPS AND TRACKS...WITH THE GFS SLIGHTLY FARTHER NORTH THAN THE NAM (ETA). CURRENT TRENDS SUGGEST THE GFS MAY BE CLOSER WITH THE CONVECTIVE INITIATION AND WILL TAKE A BLEND OF TRACKS FROM THE NAM/GFS FOR THIS FORECAST. MCS SHOULD FORM SOMEWHERE BETWEEN LBB-CDS AND TRACK E-SE INITIALLY AS MID LEVEL WINDS WILL BE THE PRIMARY STEERING MECHANISM DUE TO WEAK LOW LEVEL FLOW IN PLACE. SOUTHERLY LOW LEVEL WINDS WILL INCREASE TO THE SW OF THE CWA AFTER SUNSET AS LOW LEVEL JET FORMS...SO EXPECT MCS TO BEGIN TO TURN TOWARD THE RIGHT AND HEAD MORE SSE. THIS PATH WOULD DRAG IT ACROSS OUR W/SWRN CWA...WITH THE SW CWA AT HIGHEST RISK FOR A BOW ECHO/DAMAGING WINDS TONIGHT. 30-40KT SEWD PROPAGATION SHOULD KEEP THREAT OF FLOODING LOW BUT THIS WILL HAVE TO BE WATCHED. IN ADDITION...SINCE THE PATH IS NOT SET IN STONE...WE HAVE INCLUDED A SEVERE RISK WEST OF A GLE-DAL-CRS-CLL LINE IN CASE TRACK IS MORE IN AGREEMENT WITH THE GFS. RAINFALL CHANCES/AMOUNTS WILL BE TAPERED MUCH LOWER TO THE NE DUE TO MORE STABLE AIRMASS/LEAST LIKELY TRACK. AIRMASS OVER NORTH TEXAS WILL BE SCOURED OUT AND WORKED OVER TOMORROW IN THE WAKE OF THIS SYSTEM...AND JUST LOW POPS WILL BE NEEDED. SHORTWAVE RIDGING THEN BUILDS IN ON THURSDAY SO TEMPS SHOULD INCREASE...AND VERY UNSTABLE AIRMASS WILL DEVELOP. WEAK LEAD SHORTWAVE MAY IGNITE A FEW STORMS IN THE WESTERN COUNTIES THURSDAY AFTERNOON BUT LACK OF FOCUS/SUBSIDENCE WARRANTS JUST LOW POPS WEST. CHANCES GRADUALLY INCREASE BY FRIDAY MORNING AS CUTOFF LOW NEAR BAJA EJECTS ACROSS THE STATE. HAVE INCREASED POPS FRIDAY DUE TO GOOD CONTINUITY WITH MODELS REGARDING THIS FEATURE. TROUGH SETS UP OVER THE WESTERN US...AND ONLY WEAK IMPULSES THIS WEEKEND ARE EXPECTED... SO WILL KEEP SOME LOW POPS FOR ISOLATED CONVECTION SATURDAY. LACK OF DRYLINE/SURFACE FOCUS SUN-TUE WITH ONLY WEAK SHORTWAVES IDENTIFIED WARRANTS LEAVING POPS OUT OF THE FORECAST UNTIL LATER SHIFTS CAN IDENTIFY THE DAYS WITH BEST CHANCES. OTHERWISE...LEFT PREVIOUS EXTENDED FORECAST AS IS...WITH WARM/BREEZY/HUMID WX. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 85 66 90 / 60 20 10 10 WACO, TX 65 86 67 91 / 70 20 10 10 PARIS, TX 66 84 64 88 / 30 30 10 10 DENTON, TX 66 84 66 89 / 60 20 10 10 MCKINNEY, TX 66 85 66 89 / 50 30 10 10 DALLAS, TX 66 85 67 90 / 60 20 10 10 TERRELL, TX 67 85 66 90 / 50 30 10 10 CORSICANA, TX 66 86 66 91 / 60 30 10 10 TEMPLE, TX 64 85 68 92 / 70 30 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
In the hours before
Local storm report, May 31, 11:23 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1123 PM CDT TUE MAY 31 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1121 PM TSTM WND GST 60 BRECKENRIDGE 32.76N 98.91W
05/31/2005 STEPHENS TX LAW ENFORCEMENT
GUSTS TO 60 MPHSpecial weather statement, May 31, 11:29 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1129 PM CDT TUE MAY 31 2005 TXZ091-092-100>103-115>117-129>131-141-010500- COMANCHE-COOKE-DENTON-EASTLAND-ERATH-HOOD-JACK-MONTAGUE-PALO PINTO-PARKER-STEPHENS-WISE-YOUNG- 1129 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER UPDATE... A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR NOCONA TO JACKSBORO TO RANGER AND CISCO. THE STRONGER THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN UP TO TWO INCHES AN HOUR AND WIND GUSTS TO 50 MPH. THE LINE WAS MOVING SOUTHEAST AT 20 MPH. THE STRONGEST THUNDERSTORMS WILL AFFECT MONTAGUE COUNTY AND SOUTHWEST JACK COUNTY THROUGH MIDNIGHT.
Special weather statement, Jun 1, 12:47 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1247 AM CDT WED JUN 1 2005 TXZ103-104-118>120-133-134-010645- COLLIN-DALLAS-DENTON-ELLIS-JOHNSON-ROCKWALL-TARRANT- 1247 AM CDT WED JUN 1 2005 ...SIGNIFICANT WEATHER UPDATE... AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES NORTHEAST OF ERA TO 10 MILES NORTHWEST OF GODLEY TO 4 MILES WEST OF DINOSAUR VALLEY STATE PARK...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF GAINESVILLE TO 12 MILES NORTHEAST OF GRANBURY TO 15 MILES SOUTH OF GRANBURY. THE LINE WAS MOVING TO THE EAST-SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ARLINGTON...CLEBURNE...DALLAS...DENTON...MCKINNEY...PLANO...ROCKWALL AND WAXAHACHIE. WIND GUSTS TO 50 MPH...PEA-SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINFALL CAN BE EXPECTED FROM THIS LINE OF STORMS AS IT MOVES ACROSS THE DALLAS-FORT WORTH METROPLEX. 65/DD
Special weather statement, Jun 1, 12:47 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1247 AM CDT WED JUN 1 2005 TXZ103-104-118>120-133-134-010645- COLLIN-DALLAS-DENTON-ELLIS-JOHNSON-ROCKWALL-TARRANT- 1247 AM CDT WED JUN 1 2005 ...SIGNIFICANT WEATHER UPDATE... AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES NORTHEAST OF ERA TO 10 MILES NORTHWEST OF GODLEY TO 4 MILES WEST OF DINOSAUR VALLEY STATE PARK...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF GAINESVILLE TO 12 MILES NORTHEAST OF GRANBURY TO 15 MILES SOUTH OF GRANBURY. THE LINE WAS MOVING TO THE EAST-SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ARLINGTON...CLEBURNE...DALLAS...DENTON...FORT WORTH... MCKINNEY...PLANO...ROCKWALL AND WAXAHACHIE. WIND GUSTS TO 50 MPH...PEA-SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINFALL CAN BE EXPECTED FROM THIS LINE OF STORMS AS IT MOVES ACROSS THE DALLAS-FORT WORTH METROPLEX. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:08 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 67 min |
| May 31, 10:14 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 62 min |
| Jun 1, 12:59 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 61 min |
| Jun 1, 1:21 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas | 54 min |
| Jun 1, 1:42 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 35 min |
| Jun 1, 2:40 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 68 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.